I’m only on my first week of sertraline 25mg. My doctor wants me to start on 50mg tomorrow. Today was the first day where it seemed like my side effects (derealization/spaced out, anxiety) were starting to go down.
Will increasing my dose bring those side effects back? I’m terrified of the heightened anxiety I was experiencing a few days ago
From what I have heard it is not uncommon to experience side effects after an increase in dose. It shouldn’t last too long. I never really had any side effects on 25mg but when I went up to 50mg I had a few side effects. The increased anxiety I experienced only lasted three days but the upset stomach took a bit longer to settle down. You could ask your doctor for another week before going up to 50mg in order for you to feel more settled but in doing so you may actually increase your anxiety about up dosing. I think it is a good idea to do some things that help you relax during this time. I know that’s often easier said than done. From my experience I started feeling better on week three. I really had to work hard at controlling my anxious mind during those first three weeks. I downloaded an APP called Insight Timer on my phone. It is free. There are lots of lovely short guided meditations suited to those struggling with anxiety. I try to do one every day. I also didn’t push myself too hard, allowed myself to rest knowing that it was going to take time for the medication to work. You are doing great, keep moving forward and before you know it things will start getting much better.